It is no secret that drugs used during chemotherapy can cause hair loss in patients. But did you realize that other medications for illness much less severe than cancer can cause hair loss as well? Different drugs that are prescribed to treat a number of different ailments seem harmless, but can actually begin to cause hair loss in some patients. The drugs being used begin to effect the growth cycle of hair in the scalp, causing hair loss. Drugs and hair loss can happen in two ways:
- Telogen effluvium- This type of hair loss is most common with weaker drugs. The hair loss typically begins about a month after the initial start of drug intake.
- Anagen effluvium- This type of hair loss is more commonly seen with stronger drugs, like with chemotherapy.
There are a number of different drugs that can lead to hair loss in some patients such as:
- Weight loss drugs
- Birth control pills
- Hormone replacement
- Drugs for high blood pressure
- Drugs for high cholesterol
When drugs and hair loss begin to change your lifestyle and confidence, don’t give up and hide. Go to your doctor to discuss your hair loss, there may be treatments for you to regrow some of your hair. Another solution? Call the wig experts at Wigs and Hair Solutions.
At Wigs and Hair Solutions, we will work with you to find the best solution for your drugs and hair loss problem. We will discuss the extent of your hair loss and determine if a full wig or partial piece is best for you. We offer custom human hair wigs and partial pieces to allow our clients the freedom of styling their new wig or piece in the way that best suits them. We know how confident you should be, now start to reflect that confidence with a new wig or piece from Wigs and Hair Solutions.
To schedule an initial consultation, call Wigs and Hair Solutions today at 410-720-8588. You can also find us today on Google+, Pinterest, Facebook, Twitter, and LinkedIn!
*The writer of this article is not a medical professional. Information contained herein has been collected from sources believed to be reliable, and every precaution has been taken to ensure its accuracy. The information provided here is for general informational purposes only, and should not be used as a substitute for professional medical care.